Ohio, 2015

Damaging Winds in Ohio, May 30, 2015

May 30, 2015 · NWS IWX · 3 events in 2 counties and zones

Cold front and associated upper level system swept through the region during the afternoon and evening hours. Abundant moisture, marginal instability and lift from these features caused widespread thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Cold front and associated upper level system swept through the region during the afternoon and evening hours. Abundant moisture, marginal instability and lift from these features caused widespread thunderstorms to develop. A few of these briefly reached severe limits.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at May 30, 2:45 PM EST, 37 minutes earlier.

Area forecast discussion, May 30, 2:45 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
345 PM EDT SAT MAY 30 2015

.SYNOPSIS...
ISSUED AT 434 PM EDT SAT MAY 30 2015

A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA THIS
EVENING...SPAWNING WIDESPREAD SHOWERS AND THUNDERSTORMS.
RAIN...HEAVY AT TIMES ESPECIALLY THIS EVENING WILL CONTINUE
INTO SUNDAY MORNING BEFORE ENDING AS A LOW PRESSURE SYSTEM MOVES
NORTHEAST ALONG THE FRONT. LOWS TONIGHT WILL RANGE FROM THE UPPER
40S OVER SOUTHERN MICHIGAN TO THE UPPER 50S OVER CENTRAL PORTIONS
OF INDIANA AND OHIO. HIGHS ON SUNDAY WILL BE MUCH COLDER WITH 50S
ACROSS THE AREA.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015

ANOMALOUSLY MOIST AIRMASS WITHIN WARM SECTOR OF APCHG POTENT SRN
STREAM SW EJECTING NEWD OUT OF THE MO BOOTHILL A LG CONCERN GOING
FWD. NR TERM MARGINAL SVR THREAT TIED TO SUFFICIENT WARM SECTOR
DESTABILIZATION THIS AFTN YET TEMPERED BY POOR MID LVL LAPSE RATES
AND SHEAR. THUS SUSPECT NOTHING MORE THAN AN ISOLATED AND MARGINAL
WIND THREAT THROUGH SUNSET. HWVR RAPIDLY INCREASING LL MSTR
FLUX/ASCENT SEEN INADV OF CLOSING/DEEPENING MID LVL CIRC PORTENTS A
A FURTHER WIDENING/CONSOLIDATION OF CONVN WITHIN DEEP WARM CLOUD
DEPTH OF WHICH SHLD BE A VRY EFFICIENT HEAVY RAIN PRODUCER.
OTRWS GENERALLY DISCOUNTED THE SOLUTION SPACE THAT OVER EMPHASIZED
THE MID LVL DEFORMATION ZONE ACRS NW IN/SW MI AS COMPOSITING OUTFLW
ALG A KCMI-KDFI LINE SHLD IMPEDED BTR NWD MSTR ENTRAINMENT THROUGH LT
EVENING WHICH WILL CUT DOWN ON POTENTIAL QPF THERE.

UPR WAVE FLATTENS AND SHEARS NEWD INTO NEW ENGLAND ON SUN AND XPC
PCPN WILL DIMINISH/END QUICKLY THROUGH MID MORNING. HWVR
CONSIDERABLE CLD CVR AND DEEP NERLY FLW WILL MAKE FOR A MUCH COLDER
DAY.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 343 PM EDT SAT MAY 30 2015

WEAKENING DEFORMATION PRECIP ACROSS EASTERN LOCATIONS SHOULD EXIT
EARLY SUNDAY EVENING. LINGERING INVERSION SHOULD MAKE FOR A SLOW
EROSION OF LOW CLOUD DECK SUNDAY NIGHT HOWEVER. CONSENSUS OF
GUIDANCE HAS TRENDED TOWARD A BIT MORE ROBUST NORTHERN STREAM
TRACKING ACROSS THE GREAT LAKES MONDAY HELPING TO SLOW EARLY WEEK
WARMING TREND.

UPPER FLOW PATTERN TO TRANSITION TO MORE BLOCKING IN NATURE AS
SOUTHERN LATITUDE TROUGH CUTS OFF ACROSS LOWER MS VALLEY WHILE MEAN
UPPER RIDGING SETTLES ACROSS THE GREAT LAKES. THIS SHOULD SET UP A
RATHER UNEVENTFUL PATTERN FOR LOCAL AREA THROUGH AT LEAST MID WEEK.
GFS IS A BIT MORE ENTHUSIASTIC WITH WEAK VORTS ROTATING INTO THE
OHIO VALLEY FROM THIS SOUTHERN STREAM CUT OFF...BUT WILL CONTINUE TO
TREND TO A MAINLY DRY FORECAST THROUGH THURSDAY WITH WEAK
SIGNALS/FORCING. WILL MAINTAIN LOW CHANCE POPS FRIDAY AND SATURDAY
AS A MORE SUBSTANTIAL NORTHERN STREAM TROUGH HAS A BETTER CHANCE OF
DAMPENING UPPER RIDGING ACROSS THE GREAT LAKES.

AS MENTIONED...MODERATING TREND MAY BE A BIT SLOWER THAN EARLIER
INDICATIONS...BUT SUSPECT MOST LOCATIONS SHOULD BE SOLIDLY IN THE
LOWER 80S FOR MAX TEMPS BY THURSDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 210 PM EDT SAT MAY 30 2015

VFR CONDS TO BEING WILL DETERIORIATE QUICKLY THROUGH THIS EVENING
AHD OF POTENT NEWD EJECTING SW OUT OF THE MO BOOTHILL. EXPANDING
CONVN FM ERN IL INTO CNTRL IN SHLD STEADILY BRIDGE NWD THROUGH THIS
AFTN IN RESPONSE TO RAPIDLY INCREASING LL WAA ALTHOUGH DO XPC A MORE
SUBDUED THUNDER THREAT INVOF KSBN AS SFC CYCLONE TRACKS WELL SOUTH
THROUGH CNTRL IN. OTRWS WIDESPREAD IFR CONDS XPCD TO DVLP THROUGH
THIS EVENING AS WIDESPREAD RAIN DVLPS ACRS THE TERMINALS. IN
ADDN...WINDS XPCD TO VEER NERLY OVERNIGHT AND BECOME QUITE GUSTY IN
RESPONSE TO DEEPENING CYCLONE OVERHEAD W/SFC GUSTS TO 25KTS LIKELY
AFT 06Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ009-017-018-022>027-
     032-033.

     BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR INZ003.

MI...BEACH HAZARDS STATEMENT THROUGH SUNDAY EVENING FOR MIZ077.

OH...FLOOD WATCH THROUGH SUNDAY MORNING FOR OHZ001-002-004-005-015-
     024.

LM...SMALL CRAFT ADVISORY UNTIL 6 PM EDT SUNDAY FOR LMZ043-046.

&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...MARSILI
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 30, 3:43 AM EST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
443 AM EDT SAT MAY 30 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-310845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
443 AM EDT SAT MAY 30 2015 /343 AM CDT SAT MAY 30 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. RAINFALL MAY BE HEAVY
AT TIMES...WITH PONDING OF WATER POSSIBLE IN POOR DRAINAGE AND
LOW AREAS. THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH
ALONG WITH SMALL HAIL ROUGHLY SOUTHEAST OF INTERSTATE 69.

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE
MICHIGAN BEACHES...ESPECIALLY THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HIGH WAVES WILL CAUSE DANGEROUS SWIMMING CONDITIONS AT LAKE
MICHIGAN BEACHES THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-310845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
443 AM EDT SAT MAY 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
WINDS AND WAVES MAY BE LOCALLY HIGHER IN THE VICINITY OF THE
STRONGER STORMS. THIS COMBINED WITH INCREASE WAVE HEIGHTS WILL
BRING A INCREASED RISK TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 30, 1:42 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
242 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 E MARION              40.56N  85.56W
05/30/2015  M1.00 INCH       GRANT              IN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF CR 125N AND 1000E

0230 PM     TSTM WND GST     5 E MARION              40.56N  85.56W
05/30/2015  E60 MPH          GRANT              IN   TRAINED SPOTTER

            REPORTED AT INTERSECTION OF CR 125N AND 1000E

&&

MLR
Special weather statement, May 30, 2:05 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
305 PM EDT SAT MAY 30 2015

INZ015>017-022>024-301945-
CASS IN-FULTON IN-KOSCIUSKO IN-MIAMI IN-WABASH IN-WHITLEY IN-
305 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN CASS...NORTHERN
MIAMI...WESTERN WABASH...WESTERN WHITLEY...SOUTHERN KOSCIUSKO AND
EASTERN FULTON COUNTIES...

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MEXICO...OR 7 MILES NORTHWEST OF PERU...
MOVING NORTHEAST AT 50 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER AND AKRON...
  MENTONE...
  DEEDSVILLE...MACY AND NYENA LAKE...
  GILEAD AND IJAMSVILLE...
  ATHENS...DISKO AND LAKETON...
  BEAVER DAM...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4079 8627 4117 8611 4117 8606 4119 8605
      4119 8563 4087 8578 4069 8591
TIME...MOT...LOC 1905Z 192DEG 43KT 4087 8612

SLL
Special weather statement, May 30, 2:30 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT SAT MAY 30 2015

INZ008-016-302015-
KOSCIUSKO IN-NOBLE IN-
330 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHERN WABASH...
EXTREME NORTHWESTERN WHITLEY...EASTERN KOSCIUSKO AND SOUTHWESTERN
NOBLE COUNTIES...

AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF WINONA LAKE...OR 8 MILES
NORTHWEST OF NORTH MANCHESTER...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE WHICH COULD CAUSE BRIEF
LOCALIZED FLOODING.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINONA LAKE...WARSAW AND PIERCETON...
  NORTH WEBSTER...
  PACKERTON...
  WOOSTER...
  LITTLE CHAPMAN LAKE AND MONOQUET...
  IRISH LAKE...RIDINGER LAKE AND BIG CHAPMAN LAKE...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4109 8594 4138 8587 4138 8556 4129 8562
      4129 8565 4125 8565 4104 8579 4104 8585
TIME...MOT...LOC 1929Z 214DEG 26KT 4111 8585

SLL
Local storm report, May 30, 2:41 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT MAY 30 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             CLAYPOOL                41.13N  85.88W
05/30/2015  M1.00 INCH       KOSCIUSKO          IN   TRAINED SPOTTER

&&

NDM
Special weather statement, May 30, 3:08 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SAT MAY 30 2015

OHZ002-004-005-015-016-024-025-302100-
ALLEN OH-DEFIANCE OH-FULTON OH-HENRY OH-PAULDING OH-PUTNAM OH-VAN
WERT OH-
408 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD WESTERN ALLEN...SOUTHERN
FULTON...EASTERN DEFIANCE...PAULDING...VAN WERT...WESTERN HENRY...
PUTNAM AND EXTREME EASTERN ALLEN COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PAYNE TO 11 MILES
SOUTH OF OHIO CITY TO 31 MILES SOUTH OF OHIO CITY...MOVING NORTHEAST
AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  VAN WERT...
  DEFIANCE AND DELPHOS...
  OHIO CITY...
  PAULDING...
  SPENCERVILLE AND OTTOVILLE...
  KALIDA AND CONTINENTAL...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 131.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4064 8405 4065 8421 4069 8422 4068 8444
      4073 8445 4072 8478 4112 8480 4161 8402
      4106 8398
TIME...MOT...LOC 2007Z 231DEG 33KT 4109 8471 4063 8468
          4034 8474
Special weather statement, May 30, 3:16 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
416 PM EDT SAT MAY 30 2015

INZ013-015-020-022>024-302115-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WABASH IN-WHITE IN-
416 PM EDT SAT MAY 30 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE...CASS...
MIAMI...SOUTHWESTERN WABASH...SOUTHEASTERN PULASKI AND SOUTHERN
FULTON COUNTIES...

AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
ROYAL CENTER TO 34 MILES SOUTHWEST OF WALTON TO 58 MILES SOUTHWEST OF
WALTON...MOVING NORTHEAST AT 40 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  LOGANSPORT...
  GRISSOM AFB...
  PERU...
  ROYAL CENTER...
  WALTON...
  MEXICO AND BUNKER HILL...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4070 8638 4070 8653 4075 8653 4075 8673
      4090 8675 4102 8594 4080 8586 4058 8588
      4058 8637
TIME...MOT...LOC 2016Z 228DEG 38KT 4087 8665 4029 8661
          3991 8667

The radar

The Northern Indiana radar (KIWX), 108 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Van Wert

When
May 30, 3:22 PM EST to 3:23 PM EST
Where
Van Wert County, 0.52 mi W of Van Wert
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.870, -84.580

Emergency management officials reported a large tree down across the road on the north side of Van Wert. Several large tree limbs and phone lines were also down as a result of thunderstorm winds.

Thunderstorm Wind, Van Wert

When
May 30, 3:30 PM EST to 3:31 PM EST
Where
Van Wert County, 0.52 mi W of Van Wert
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
40.870, -84.580

The public reported several trees and tree limbs down within the city limits of Van Wert. Diameters ranged from three to six inches with one measuring about a foot in diameter. The larger one did have some rot in it.

Thunderstorm Wind, Paulding

When
May 30, 3:40 PM EST to 3:41 PM EST
Where
Paulding County, Grover Hill
Measured
52 kt (60 mph) measured gust
Reported by
Public
Coordinates
41.020, -84.480

The public reported a measured wind gust of 60 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 581497, 581498, 581499.